MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Model Number A22201C
Medical Device Problem Codes Sparking (2595); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the hf (high frequency)-resection electrode when used with the working element no longer worked in bipolar or monopolar mode.The issue was realized while already in the patient¿s bladder.The connections had been checked and changed twice but nothing helped.After a while, a loud noise was heard, and the black part used to remove the handle jumped with a small jet of spark.The loop seemed to have been crushed and the handle to have failed.The device did not fall off inside the patient and there was no medical intervention needed.The issue occurred during a therapeutic procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely that the suggested event was caused by improper handling (incorrect combination) by the user.However, a definitive root cause could not be determined.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19488580
Report Number9610773-2024-01408
Device Sequence Number12896298
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Lot Number1000108356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA22366A (WORKING ELEMENT)
Patient SexUnknown